MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD VOLAR GUIDE BLOCK 3H/4H LEFT STD; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD VOLAR GUIDE BLOCK 3H/4H LEFT STD; PLATE, FIXATION, BONE
Model Number 71158045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an unspecified surgery a piece of the d-rad volar guide block 3h/4h left std broke off outside the patient.The procedure was completed without delay using a smith and nephew back-up device.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment was returned for evaluation: a visual inspection was conducted and confirmed that the d-rad volar guide block 3h/4h left std has a missing piece which could cause it to not properly function.The missing piece was not returned with the device.The manufactured date for this device is 2018.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
D-RAD VOLAR GUIDE BLOCK 3H/4H LEFT STD
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11478870
Report Number1020279-2021-02065
Device Sequence Number3276284
Product Code HRS
UDI-Device Identifier00885556631287
UDI-Public00885556631287
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71158045
Device Catalogue Number71158045
Device Lot Number18DSC0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/14/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1